MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML

MEDLINE INDUSTRIES LP CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML
Model Number DYND11706
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch was received in a paper format via mail from the fda and delivered to an unattended mailbox due to covid-19 workplace policy restrictions.Upon discovery the report was investigated per procedure and the mail receiving process has been modified.User facility medwatch number: (b)(4).It was reported that the catheter was placed prior to a voiding cystourethrogram study.The catheter was inserted with ease with good urine return.The balloon was filled with 3ml of sterile water and the catheter was connected to a leg bag.While in radiology the catheter was detached from the bag and attempted to flush prior to inserting contrast.The catheter would not flush or return urine.The clinician attempted to deflate the balloon to remove the catheter and the tubing, would collapse but no fluid would return.Finally, a stylet was attempted to pass through and would not pass.The catheter was cut, the balloon self-deflated and the catheter came out.The sample was not returned to the manufacturer for evaluation.No additional details are available related to the customer reported issue.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further incident details to the manufacturer.A definitive root cause was not able to be determined.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the catheter was placed without difficulty however when attempting to flush the catheter the catheter would not flush or return urine.The balloon would not deflate and ultimately the catheter was cut, the balloon self-deflated and the catheter came out.

Brand Name
CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML
Common Device Name
CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
karen trutsch
three lakes drive
northfield, IL 60093
MDR Report Key14690600
Report Number1417592-2022-00078
Device Sequence Number6693048
Product Code EZL
UDI-Device Identifier10080196726479
UDI-Public10080196726479
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND11706
Device Catalogue NumberDYND11706
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexMale
Patient Weight6 KG
Patient RaceWhite